Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 89, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 22, 2016, 4:02 AM CST. It took effect at Dec 22, 2016, 3:00 PM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2016, 4:02 AM CST (10:02 UTC)
- In effect from
- Dec 22, 2016, 3:00 PM CST
- Expired
- Dec 23, 2016, 6:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
974 WHUS73 KGRB 221002 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 402 AM CST THU DEC 22 2016 ...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED LATER THIS AFTERNOON THROUGH FRIDAY MORNING... .SOUTHWEST WINDS WILL GUST TO 25 TO 30 KNOTS LATE THIS AFTERNOON THROUGH FRIDAY MORNING. WAVE HEIGHTS ARE EXPECTED TO BUILD TO 3 TO 5 FEET. LMZ521-541-221800- /O.NEW.KGRB.SC.Y.0089.161222T2100Z-161223T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 402 AM CST THU DEC 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON CST FRIDAY. * SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KTS...WITH GUSTS TO 25 TO 30 KTS.| * WAVES WILL BUILD TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
6 follow-up statements
690 WHUS73 KGRB 221622 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1022 AM CST THU DEC 22 2016 ...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED LATER THIS AFTERNOON THROUGH FRIDAY MORNING... .SOUTHWEST WINDS WILL GUST TO 25 TO 30 KNOTS LATE THIS AFTERNOON THROUGH FRIDAY MORNING. WAVE HEIGHTS ARE EXPECTED TO BUILD TO 3 TO 5 FEET. LMZ521-541-230030- /O.CON.KGRB.SC.Y.0089.161222T2100Z-161223T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1022 AM CST THU DEC 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON CST FRIDAY... * SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KTS...WITH GUSTS TO 25 TO 30 KTS.| * WAVES WILL BUILD TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
532 WHUS73 KGRB 222118 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 318 PM CST THU DEC 22 2016 ...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED THROUGH FRIDAY MORNING... .SOUTHWEST WINDS WILL GUST TO 25 TO 30 KNOTS THROUGH FRIDAY MORNING. WAVE HEIGHTS ARE EXPECTED TO BUILD TO 3 TO 5 FEET. LMZ521-541-230530- /O.CON.KGRB.SC.Y.0089.000000T0000Z-161223T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 318 PM CST THU DEC 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KTS...WITH GUSTS TO 25 TO 30 KTS.| * WAVES WILL BUILD TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
082 WHUS73 KGRB 230318 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 918 PM CST THU DEC 22 2016 ...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED THROUGH FRIDAY MORNING... .SOUTHWEST WINDS WILL GUST TO 25 TO 30 KNOTS THROUGH FRIDAY MORNING. WAVE HEIGHTS ARE EXPECTED TO BUILD TO 3 TO 5 FEET. LMZ521-541-231130- /O.CON.KGRB.SC.Y.0089.000000T0000Z-161223T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 918 PM CST THU DEC 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KTS...WITH GUSTS TO 25 TO 30 KTS.| * WAVES WILL BUILD TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
221 WHUS73 KGRB 231001 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 401 AM CST FRI DEC 23 2016 ...GUSTY SOUTHWEST WINDS EXPECTED TODAY... .SOUTHWEST WINDS WILL GUST TO 25 TO 30 KNOTS THROUGH FRIDAY AFTERNOON. WAVE HEIGHTS ARE EXPECTED TO BUILD TO 3 TO 5 FEET. LMZ521-541-231815- /O.EXT.KGRB.SC.Y.0089.000000T0000Z-161224T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 401 AM CST FRI DEC 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KTS...WITH GUSTS TO 25 TO 30 KTS.| * WAVES WILL BUILD TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
589 WHUS73 KGRB 231623 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1023 AM CST FRI DEC 23 2016 ...GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON... .SOUTHWEST WINDS WILL GUST TO 25 KNOTS THROUGH THIS AFTERNOON. WAVE HEIGHTS ARE EXPECTED TO BUILD TO 3 TO 5 FEET. LMZ521-541-240000- /O.CON.KGRB.SC.Y.0089.000000T0000Z-161224T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1023 AM CST FRI DEC 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * SOUTHWEST WINDS OF 15 TO 20 KTS...WITH A FEW HIGHER GUSTS.| * WAVES WILL BUILD TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
841 WHUS73 KGRB 232117 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 317 PM CST FRI DEC 23 2016 ...GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON... .SOUTHWEST WINDS WILL GUST TO 25 KNOTS THROUGH THIS AFTERNOON. WAVE HEIGHTS ARE EXPECTED TO BUILD TO 3 TO 5 FEET. LMZ521-541-240000- /O.CON.KGRB.SC.Y.0089.000000T0000Z-161224T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 317 PM CST FRI DEC 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * SOUTHWEST WINDS OF 15 TO 20 KTS...WITH A FEW HIGHER GUSTS.| * WAVES WILL BUILD TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 3:38 AM CST, 24 minutes earlier.
Area forecast discussion, Dec 22, 3:38 AM CST, 24 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 338 AM CST Thu Dec 22 2016 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Friday Issued at 337 AM CST Thu Dec 22 2016 Stratocumulus clouds covered most of the forecast area early this morning, except in northeast WI, where downsloping winds had eroded the cloud cover. The clearing line associated with a surface ridge axis was already moving through far northwest WI, so clearing should arrive this morning. Given the current mild temperatures and recent trends, have gone above guidance for high temperatures today. Despite mostly clear skies and a deep snow cover, persistent southwest winds should prevent temperatures from falling too far tonight. Most places should see low temperatures in the upper teens and lower 20s. On Friday, a 40 kt LLJ will pull moisture into the region, with 700-750 mb mixing ratios increasing to 2 to 3 g/kg by midday. A coupled upper level jet and two short-wave trofs will provide fairly strong forcing. Precipitation is expected to develop in central WI by mid to late morning, then overspread the rest of the forecast area by mid-afternoon. Although a weak warm layer is present early in the day, it erodes before the precipitation develops, so we should see mainly snow, with a rain/snow mix anticipated near the lakeshore. Accumulations of 1 to 2 inches are likely, with lesser amounts around a half inch near Lake Michigan. .LONG TERM...Friday Night Through Wednesday Issued at 337 AM CST Thu Dec 22 2016 Focus in this portion of the forecast continues to revolve around the large cyclone projected to move across the region late in the weekend into early next week. The ecmwf and gfs remain the most consistent models in regards to this system, and will continue to use a blend of these models for this forecast. Friday night through Saturday night...A shortwave trough will continue to work east across the region on Friday evening, providing widespread snowfall before ending from west to east from mid-evening into the early overnight. With snow ratios around 10:1, up to an additional inch of accumulation is possible over central and north- central WI, and 1-2 inches of additional accums are possible over eastern WI. Behind the system, clouds will be slow to depart, and could see partial clearing arrive late or into Saturday morning. Then weak high pressure will slide into the region for the rest of Saturday into the first half of Saturday night. As a cyclone emerges into the west central Plains, winds will back to the southwest aloft, and models show low level moisture increasing through the night. Saturation looks to remain below 850mb, so think that any chance of freezing drizzle is pretty low. Rest of the forecast...Low pressure will then lift northeast across the Plains and into the northern Mississippi Valley on Sunday and Sunday night. Moisture depth will slowly increase on Sunday morning which should leading to improving freezing drizzle chances. Then a large slug of isentropic ascent will arrive on Sunday afternoon and Sunday night, when an area of widespread precip is expected to arrive. Temperatures should be rising above freezing over central and northeast WI as this precip moves in. However, the highest concern will be for north-central WI where temps will be at or below freezing possibly as long as early Sunday evening, which leaves the possibility of several hours of freezing drizzle, freezing rain, sleet, and snow. Precip will continue until a strong arctic front sweeps across the area late Sunday night. Behind the front, some snow showers in the comma head will linger on Monday into Monday night. But the bigger story will be the strong gusty winds as temps fall into the teens and 20s. Some gusts could reach as high as 40 to 50 mph on Monday afternoon. Winds should slowly diminish on Monday night into Tuesday. The next chance of precip will arrive around midweek. && .AVIATION...for 06Z TAF Issuance Issued at 1047 PM CST Wed Dec 21 2016 A blanket of MVFR cigs has settled in across most of the TAF sites late this evening. This is expected to remain over the TAF sites until around midday on Thursday when a ridge of high pressure tracks through the western Great Lakes. LLWS will once again be a concern overnight and Thursday night as low level winds gust to 30 to 35 knots at times. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......MPC AVIATION.......Kurimski
Hazardous weather outlook, Dec 22, 3:46 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 346 AM CST THU DEC 22 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 346 AM CST THU DEC 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW WILL RETURN ON FRIDAY AND FRIDAY EVENING, WITH 1 TO 3 INCHES OF ACCUMULATION EXPECTED ACROSS MUCH OF THE AREA. SLIPPERY SPOTS ARE LIKELY TO DEVELOP ON UNTREATED PAVEMENT. A SIGNIFICANT WEATHER SYSTEM IS EXPECTED TO MOVE FROM THE DESERT SOUTHWEST TOWARDS THE UPPER MIDWEST CHRISTMAS DAY THROUGH MONDAY. THE CURRENT TRACK WOULD BRING A WINTRY MIX THAT CHANGES MOSTLY TO RAIN. THE FORECAST TRACK OF THE STORM AND RESULTING WEATHER COULD CHANGE OVER THE NEXT FEW DAYS, SO BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION. IN THE WAKE OF THIS STORM, STRONG GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TO DEVELOP ON MONDAY AND CONTINUE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-231000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 346 AM CST THU DEC 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALES WILL LIKELY DEVELOP FROM SUNDAY NIGHT INTO MONDAY NIGHT. KIECKBUSCH/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 2:21 PM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more | 33 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.